Alert archive / New York / Gale Warnings in 2020
Gale Warning 29, NWS New York, NY
NWS New York, NY issued this gale warning at Dec 25, 2020, 6:01 AM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2020, 6:01 AM EST (11:01 UTC)
- Expired
- Dec 25, 2020, 10:32 AM EST
- In force
- 5 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
739 WHUS71 KOKX 251101 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service Upton NY 601 AM EST Fri Dec 25 2020 ANZ335-338-355-251500- /O.CAN.KOKX.SR.W.0004.000000T0000Z-201225T1500Z/ /O.NEW.KOKX.GL.W.0029.201225T1101Z-201225T1500Z/ Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 601 AM EST Fri Dec 25 2020 ...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... ...STORM WARNING IS CANCELLED... * WHAT...South winds 15 to 25 kt with gusts up to 35 kt. Seas 12 to 17 feet on the ocean waters. * WHERE...Western Long Island Sound, New York Harbor, and Sandy Hook NJ to Fire Island Inlet NY out 20 nm. * WHEN...Until 10 AM EST this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ330-340-345-350-353-251500- /O.CON.KOKX.SR.W.0004.000000T0000Z-201225T1500Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 601 AM EST Fri Dec 25 2020 ...STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...South winds 30 to 40 kt with gusts up to 55 kt and seas 16 to 21 feet. * WHERE...Fire Island Inlet to Montauk Point NY out 20 nm, The south shore and eastern bays of Long Island, and Eastern Long Island Sound. * WHEN...Until 10 AM EST this morning. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
2 follow-up statements
045 WHUS71 KOKX 251313 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service Upton NY 813 AM EST Fri Dec 25 2020 ANZ330-340-345-350-353-251600- /O.CAN.KOKX.SR.W.0004.000000T0000Z-201225T1500Z/ /O.EXB.KOKX.GL.W.0029.000000T0000Z-201225T1600Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 813 AM EST Fri Dec 25 2020 ...GALE WARNING IN EFFECT UNTIL 11 AM EST THIS MORNING... ...STORM WARNING IS CANCELLED... * WHAT...South winds 15 to 25 kt with gusts up to 35 kt. Seas 15 to 20 feet on the ocean and 3 to 5 ft on Eastern Long Island Sound. * WHERE...Fire Island Inlet to Montauk Point NY out 20 nm, The south shore and eastern bays of Long Island, and Eastern Long Island Sound. * WHEN...Until 11 AM EST this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ335-338-355-251600- /O.EXT.KOKX.GL.W.0029.000000T0000Z-201225T1600Z/ Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 813 AM EST Fri Dec 25 2020 ...GALE WARNING NOW IN EFFECT UNTIL 11 AM EST THIS MORNING... * WHAT...South winds 15 to 25 kt with gusts up to 35 kt. Seas 12 to 17 feet on the ocean. * WHERE...Western Long Island Sound, New York Harbor, and Sandy Hook NJ to Fire Island Inlet NY out 20 nm. * WHEN...Until 11 AM EST this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
367 WHUS71 KOKX 251532 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service Upton NY 1032 AM EST Fri Dec 25 2020 ANZ330-335-338-340-345-350-353-355-260445- /O.CAN.KOKX.GL.W.0029.000000T0000Z-201225T1600Z/ /O.NEW.KOKX.SC.Y.0120.201225T1532Z-201226T1200Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 1032 AM EST Fri Dec 25 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST SATURDAY... ...GALE WARNING IS CANCELLED... * WHAT...Southwest winds 15 to 25 kt with ocassional gusts up to 34 kt and seas 13 to 18 feet over the ocean. Seas 3 to 6 feet over the Long Island Sound. * WHERE...The ocean waters south of Long Island out 20 nm, Long Island Sound, The south shore and eastern bays of Long Island, and New York Harbor. * WHEN...Until 7 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Dec 25, 4:14 AM EST, 1 hour 47 minutes earlier.
Area forecast discussion, Dec 25, 4:14 AM EST, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service New York NY
414 AM EST Fri Dec 25 2020
.SYNOPSIS...
A strong frontal system will pass over the area today. High
pressure builds in for the upcoming weekend. A cold front
approaches on Monday and passes through Monday night, followed
by high pressure through midweek.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A strong storm system continues to move across the region today
as a vigorous upper low over the southeastern states begins to
take on negative tilt as it approaches the Mid Atlantic states.
A strong low-level jet has moved over our region early this
morning and will continue to shift to the east through the
morning and into the early afternoon out ahead of an approaching
cold front. The strong winds aloft have started to mix down to
the surface, with many locations already observing wind gusts in
the 50-60 mph range. As a result, High Wind Warnings are in
effect for the entire region through 10am. The strongest winds
are expected early this morning, with winds diminishing from mid
to late morning through the afternoon.
Moderate to locally heavy rainfall will also continue, with the
heaviest rainfall expected to fall across Long Island and
southern CT this morning. PW values are approaching 1.5 inches,
which per SPC climatology would be a record for the date (Dec.
25). Rainfall across the region will average close to 2 inches
with some of the higher elevations north and west across the
Lower Hudson Valley, NE NJ, and interior CT receiving 3 plus
inches. This combined with a melting snowpack of up to half a
foot will likely produce flooding across the region. A flood
watch remains up for all but Long Island through Friday morning.
The deep-layered southerly flow will also result in anomalously
warm temperatures today with highs in the upper 50s to near 60.
Max temperatures will occur early this morning, then fall
through the afternoon into the upper 30s and 40s. Record highs
may come close in a few spots.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
Main upper level trough axis moves across the region Friday night.
Will continue to carry low chance POPs for the first half of the
night for scattered rain and snow showers. Drier weather is expected
mainly after midnight as surface high pressure starts to build into
the region.
The trough axis shifts through the region on Saturday, but with
limited moisture. Outside of perhaps some flurries well north
and west of the city, it's probably a dry day with temperatures
below normal.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
High pressure builds in from the southwest Saturday night and
Sunday and will be centered offshore to our south by Sunday
night. Dry through the period with a continuation of below
normal temperatures.
Another upper trough and associated surface low then shift from the
Great Lakes on Monday into SE Canada Tuesday. This could drag a warm
front into part of the forecast area by late in the day Monday, but
in any case, a cold front likely passes through during Monday night.
Chc PoPs during Monday afternoon and night. PCPN type most likely
rain.
High pressure then builds in from the Great Lakes on Tuesday with
it's axis near the forecast area by late on Wednesday. This will
bring us dry weather with high temperatures slightly below normal
both days.
&&
.AVIATION /09Z FRIDAY THROUGH TUESDAY/...
***HIGH IMPACT WIND AND RAIN EVENT ONGOING INTO THIS MORNING***
A strong cold front will move across this morning and will move
farther east of the region this afternoon into tonight.
MVFR to IFR conditions are expected with rain moving across into
this morning. SE strong winds of 25-30G40-55KT will be present over
the next few hours (until around 12Z) and then will be primarily
more across Long Island and Southern CT in the 12-14Z timeframe.
The rain and IFR/MVFR conditions should continue into much of the
day. Winds become SW 10-15G20-30kt in the afternoon.
Mainly VFR this evening, except chance of snow/rain showers with
brief MVFR or IFR conds, mainly KSWF and possibly KHPN.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
AMD likely to adjust timing of strongest sfc winds/LLWS as well as
flight cat this morning.
The afternoon KJFK haze potential forecast is YELLOW...which implies
slant range visibility 4-6SM outside of cloud.
The afternoon KLGA haze potential forecast is YELLOW...which implies
slant range visibility 4-6SM outside of cloud.
The afternoon KEWR haze potential forecast is YELLOW...which implies
slant range visibility 4-6SM outside of cloud.
.OUTLOOK FOR 06Z SATURDAY THROUGH TUESDAY...
.Late tonight...Chance of snow/rain showers with brief MVFR or IFR
conds, mainly KSWF. Mainly VFR elsewhere. SW-W winds 15G20kt NYC
metros/coast.
.Saturday...VFR. W winds G20 kt.
.Sunday... VFR.
.Monday...Chance of showers with MVFR possible.
.Tues...VFR. NW winds 15-20kts.
Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90
&&
.MARINE...
Storm warnings remains in effect for all waters early this morning
as a strong frontal system approaches from the west. Winds will
gradually diminish this morning, falling below storm force around
10am. Expect gale gusts from late morning into start of the
afternoon, By mid to late afternoon, SCA level wind gusts are
expected for all waters which will linger into Friday night.
SCA conditions then continue through Saturday night on the
ocean as seas slowly subside through the period. Relatively
tranquil conditions follow for Sunday with a ridge of high
pressure shifting across the eastern seaboard. Winds then
increase on Monday ahead of a cold front that is expected to
pass through the waters during Monday night. SCA conds are
likely at least on the ocean waters Monday afternoon and night.
&&
.HYDROLOGY...
A flood watch remains in effect for all of the region but
Nassau and Suffolk Counties on Long Island. Total rainfall
of 2 to 3 inches is forecast across the region with the
highest amounts across the higher elevations of interior NE NJ,
the Lower Hudson Valley, and interior CT due to a SE flow and
orographic lift.
Small streams and rivers are likely to approach bankfull if not
exceed flood stage. A few main stem rivers may approach
bankfull and also could exceed flood stage if higher amounts of
rainfall occur.
&&
.TIDES/COASTAL FLOODING...
Tide levels peaking across lower NY/NJ harbor and south shore
bays of LI early this morning with strong S-SE flow ahead of a
potent cold front. Still water levels will approach minor flood
levels (1 to 1 1/2 ft AGL) in NY/NJ harbor, but combined with
rain and wave action, at least localized minor coastal
flood/shoreline impacts are likely.
Localized moderate inundation (around 2 ft AGL) possible in
Nassau this morning due to stillwater in solid minor and wave
action.
Coastal SE CT and south facing portions of the twin forks
likely to see minor flood/shoreline impacts due to water levels
approaching and/or touching minor flood levels and wave action.
3 to 5 ft surf quite likely along SE CT shoreline during time
of high tide.
Water levels may fall short of minor and with diminishing wave
action during time of high tide along W LI Sound,
coastal/shoreline impacts may be minimal and localized there.
North facing locations across LI are not expected to see much in
the way of impacts with strong offshore flow.
Scattered dune erosion and localized overwash likely with this
morning high tide due to the very strong S-SE flow and breakers
of 10-15 ft.
Water levels should be much lower with tonight's high tide as
strong W-SW flow develops behind the frontal passage.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...High Wind Warning until 10 AM EST this morning for CTZ005>012.
Flood Watch until 11 AM EST this morning for CTZ005>012.
Coastal Flood Advisory until 10 AM EST this morning for CTZ009-
010.
Coastal Flood Advisory until 9 AM EST this morning for CTZ011-
012.
NY...High Wind Warning until 10 AM EST this morning for NYZ067>075-
078>081-176>179.
Coastal Flood Advisory until 10 AM EST this morning for
NYZ079>081.
Flood Watch until 11 AM EST this morning for NYZ067>075-176-
178.
Coastal Flood Advisory until 7 AM EST this morning for NYZ072-
074-075-178.
Coastal Flood Advisory until 10 AM EST this morning for NYZ071.
Coastal Flood Advisory until 8 AM EST this morning for NYZ179.
NJ...High Wind Warning until 10 AM EST this morning for NJZ002-004-
006-103>108.
Flood Watch until 11 AM EST this morning for NJZ002-004-006-
103>108.
Coastal Flood Advisory until 7 AM EST this morning for NJZ006.
MARINE...Storm Warning until 10 AM EST this morning for ANZ330-335-338-
340-345-350-353-355.
&&
SYNOPSIS...BC/DW
NEAR TERM...BC
SHORT TERM...BC
LONG TERM...JC/DW
AVIATION...JM
MARINE...BC/DW
HYDROLOGY...BC
TIDES/COASTAL FLOODING...NVHazardous weather outlook, Dec 25, 2:11 AM EST, 3 hours 50 minutes before
Hazardous Weather Outlook National Weather Service New York NY 211 AM EST Fri Dec 25 2020 CTZ005>008-NJZ002-004-103>108-NYZ067>070-073-176-260715- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Western Passaic-Eastern Passaic-Western Bergen- Eastern Bergen-Western Essex-Eastern Essex-Western Union- Eastern Union-Orange-Putnam-Rockland-Northern Westchester-Bronx- Northern Queens- 211 AM EST Fri Dec 25 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... ...FLOOD WATCH IN EFFECT UNTIL 11 AM EST THIS MORNING... This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NJZ006-NYZ072-074-075-178-260715- Hudson-New York (Manhattan)-Richmond (Staten Island)- Kings (Brooklyn)-Southern Queens- 211 AM EST Fri Dec 25 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING... ...FLOOD WATCH IN EFFECT UNTIL 11 AM EST THIS MORNING... This Hazardous Weather Outlook is for northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. Flood Watch. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation according to Standard Operating Procedures is requested and appreciated. Please safely report significant weather conditions while following local, state, and CDC guidelines. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ009-010-NYZ071-260715- Southern Fairfield-Southern New Haven-Southern Westchester- 211 AM EST Fri Dec 25 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... ...FLOOD WATCH IN EFFECT UNTIL 11 AM EST THIS MORNING... ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. Flood Watch. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation according to Standard Operating Procedures is requested and appreciated. Please safely report significant weather conditions while following local, state, and CDC guidelines. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ078-079-177-260715- Northwestern Suffolk-Northeastern Suffolk-Northern Nassau- 211 AM EST Fri Dec 25 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation according to Standard Operating Procedures is requested and appreciated. Please safely report significant weather conditions while following local, state, and CDC guidelines. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ179-260715- Southern Nassau- 211 AM EST Fri Dec 25 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation according to Standard Operating Procedures is requested and appreciated. Please safely report significant weather conditions while following local, state, and CDC guidelines. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ080-081-260715- Southwestern Suffolk-Southeastern Suffolk- 211 AM EST Fri Dec 25 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation according to Standard Operating Procedures is requested and appreciated. Please safely report significant weather conditions while following local, state, and CDC guidelines. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ011-012-260715- Southern Middlesex-Southern New London- 211 AM EST Fri Dec 25 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... ...FLOOD WATCH IN EFFECT UNTIL 11 AM EST THIS MORNING... ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... This Hazardous Weather Outlook is for southern Connecticut. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. Flood Watch. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation according to Standard Operating Procedures is requested and appreciated. Please safely report significant weather conditions while following local, state, and CDC guidelines. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-335-338-340-345-350-353-355-260715- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 211 AM EST Fri Dec 25 2020 ...STORM WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation according to Standard Operating Procedures is requested and appreciated. Please safely report significant weather conditions while following local, state, and CDC guidelines. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Local storm report, Dec 25, 2:20 AM EST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
220 AM EST FRI DEC 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM NON-TSTM WND GST ELIZABETH 40.67N 74.19W
12/25/2020 M60 MPH UNION NJ TRAINED SPOTTER
&&Local storm report, Dec 25, 2:34 AM EST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
234 AM EST FRI DEC 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 AM NON-TSTM WND DMG RAHWAY 40.61N 74.28W
12/25/2020 UNION NJ TRAINED SPOTTER
TREE ON HOUSE ON CHURCH ST.
0100 AM NON-TSTM WND DMG WEST NYACK 41.10N 73.97W
12/25/2020 ROCKLAND NY TRAINED SPOTTER
TREE ON HOUSE.
&&Local storm report, Dec 25, 2:39 AM EST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
239 AM EST FRI DEC 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1249 AM NON-TSTM WND DMG WYCKOFF 41.00N 74.17W
12/25/2020 BERGEN NJ TRAINED SPOTTER
TREE ON HOUSE ON GODWIN AVE.
1240 AM NON-TSTM WND DMG LIVINGSTON 40.79N 74.33W
12/25/2020 ESSEX NJ TRAINED SPOTTER
TREE ON HOUSE ON HILLSIDE TERRACE.
1239 AM NON-TSTM WND DMG HAWTHORNE 40.96N 74.16W
12/25/2020 PASSAIC NJ TRAINED SPOTTER
PARTIAL ROOF COLLAPSE ON LAFAYETTE AVE.
&&Special weather statement, Dec 25, 2:53 AM EST, 3 hours 8 minutes before
Special Weather Statement
National Weather Service New York NY
253 AM EST Fri Dec 25 2020
NJZ002-004-006-103-105>108-NYZ067-074-250845-
Hudson-Eastern Union-Eastern Essex-Western Bergen-Western
Passaic-Western Union-Western Essex-Eastern Passaic-Richmond (Staten
Is.)-Orange-
253 AM EST Fri Dec 25 2020
...A NARROW SQUALL LINE WILL AFFECT HUDSON...PASSAIC...UNION...
NORTHWESTERN BERGEN...ESSEX...WESTERN ORANGE AND RICHMOND COUNTIES...
At 249 AM EST, radar indicated a narrow squall line located along a
line extending from near Lake Ariel to near New Hope to near Mays
Landing. Movement was northeast at 45 mph.
Brief torrential rainfall and wind gusts of 55 to 65 mph are likely
along and ahead of this line.
This line will be near...
Plainfield around 335 AM EST.
Summit and Clark around 340 AM EST.
Newark and Elizabeth around 345 AM EST.
Torrential rainfall will cause localized flooding. Do not drive your
vehicle through flooded roadways.
LAT...LON 4050 7427 4060 7422 4060 7446 4066 7440
4067 7446 4076 7436 4090 7434 4091 7427
4100 7430 4104 7450 4120 7437 4136 7469
4144 7476 4149 7475 4150 7448 4158 7439
4083 7412 4079 7415 4059 7404 4050 7424
TIME...MOT...LOC 0749Z 232DEG 38KT 4148 7536 4035 7490 3951 7466
NVLocal storm report, Dec 25, 4:29 AM EST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
429 AM EST FRI DEC 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1231 AM NON-TSTM WND GST PARK RIDGE 41.04N 74.04W
12/25/2020 E50 MPH BERGEN NJ TRAINED SPOTTER
WIND GUST LOCATION AT SPRING VALLEY AND
GRAND AVE.
&&Local storm report, Dec 25, 4:32 AM EST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
432 AM EST FRI DEC 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM NON-TSTM WND DMG PARK RIDGE 41.04N 74.04W
12/25/2020 BERGEN NJ TRAINED SPOTTER
TREE DOWN INTO A HOUSE ON CLIFFORD DR.
&&The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 1:26 AM EST | Areal Flood Advisory | OKX | Orange, Rockland | 58 min |
| Dec 25, 2:07 AM EST | Areal Flood Warning | OKX | Orange, Rockland, Westchester | 7 hr |
| Dec 25, 2:24 AM EST | Areal Flood Advisory | OKX | Orange, Putnam, Westchester | 5 hr |
| Dec 25, 2:53 AM EST | Special Weather Statement | OKX | Richmond | 52 min |
| Dec 25, 4:35 AM EST | Areal Flood Warning | OKX | Suffolk | 5 hr |
| Dec 25, 4:40 AM EST | Areal Flood Advisory | OKX | Suffolk | 3 hr |
| Dec 25, 10:32 AM EST | Small Craft Advisory | OKX | 49 hr | |
| Dec 25, 10:55 AM EST | River Flood Warning | OKX | Orange, Rockland | 21 hr |
| Dec 25, 3:14 AM EST | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 82 min |
| Dec 25, 6:19 AM EST | Special Weather Statement | OKX | 41 min | |
| Dec 25, 10:22 AM EST | River Flood Warning | OKX | Southeastern Connecticut Planning Region | 14 hr |
| Dec 25, 12:11 PM EST | Areal Flood Advisory | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.